MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP055
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical portex bivona tts (tight-to-shaft) tracheostomy tube cuff leaked immediately upon use.Subsequently, a tracheostomy (trach) change out was required.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: one bivona tracheostomy sample was received in used condition without the original packaging.Immediate visual inspection detected hole in the inflation line.A leak and inflation test was completed and leaks was confirmed where the hole was detected.The cuff assembly operation and inflation line assembly were reviewed to ensure the air way and balloon are manufactured correctly with no discrepancies.Samples were audited during thirty two (32) units finding no issues.A review of the manufacturing process was conducted and was considered adequate and correct.In attempt to reproduce the failure mode, the unit was cut using tweezers and a hole in the inflation line was observed.Based on the evidence and testing, the complaint was confirmed.The most likely contributing factors to the issue were noted to be the following: the unit was damaged during the use of the tweezers after cleaning or the product was damaged after leaving the smiths facility.Manufacturing was noted as the problem source.

Brand Name
PORTEX BIVONA TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8145350
Report Number3012307300-2018-08649
Device Sequence Number1961701
Product Code JOH
UDI-Device Identifier15021312000757
UDI-Public15021312000757
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number67SP055
Device Catalogue Number67SP055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date12/09/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR